If you vaccinate, don't use Tylenol!
Acetaminophen (paracetamol) use, measles-mumps-rubella vaccination, and autistic disorder: the results of a parent survey.
Schultz ST, Klonoff-Cohen HS, Wingard DL, Akshoomoff NA, Macera CA, Ji M.
University of California San Diego, USA. Stephen.firstname.lastname@example.org
The present study was performed to determine whether acetaminophen (paracetamol) use after the measles-mumps-rubella vaccination could be associated with autistic disorder. This case-control study used the results of an online parental survey conducted from 16 July 2005 to 30 January 2006, consisting of 83 children with autistic disorder and 80 control children. Acetaminophen (Tylenol) use after measles-mumps-rubella vaccination was significantly associated with autistic disorder when considering children 5 years of age or less (OR 6.11, 95% CI 1.42-26.3), after limiting cases to children with regression in development (OR 3.97, 95% CI 1.11-14.3), and when considering only children who had post-vaccination sequelae (OR 8.23, 95% CI 1.56-43.3), adjusting for age, gender, mother's ethnicity, and the presence of illness concurrent with measles-mumps-rubella vaccination. Ibuprofen use after measles-mumps-rubella vaccination was not associated with autistic disorder. This preliminary study found that acetaminophen use after measles-mumps-rubella vaccination was associated with autistic disorder.